MAUDE Adverse Event Report: PERFUSION SYSTEMS AORTIC ROOT ANTEGRADE ANTEGRADE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS AORTIC ROOT ANTEGRADE ANTEGRADE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 20014L
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a dlp aortic root cannulae with a vent line, it was reported that the patient had surgery for a replacement aortic valve with a 23mm mechanical heart valve.The patient had a thyectomy repair aortic aneurysm with a 30mm straight gelweave graft with a cardiopulmoary bypass.The patient had an encompass maze procedure and a ligation of the left atrial appendage with a 40mm atriclip.The echocardiography transesophageal aortic root cannula was being removed from the patient and the catheter tip broke off possibly inside the patient.It was unclear whether it broke off inside the aorta or within the paracardial space.The patient was on 16 meq, acetylsalicylic acid (asa) 81mg, coumadin, potassium chloride (klor-con) per sliding scale, 40mg of lasix iv bid, 25mg of lopressor, 90mg of mestinon, multiple organ dysfunction (mod) pain, 1200mg of mucinex, 1-2 tablets of norco, q6hr prn novolog insulin, 200mg of pain amiodrone, 40mg of prilosec, 2 tablets of senokot and 650mg of tylenol q4hr prn.The use of the device was unspecified.There was no adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information that there was no impact to the patient before discharge and the customer had not been aware of any impact either.Medtronic received additional information that the cannula was not used after the issue was identified.The cannula was not replaced as the surgery was completed.It was stated that it is unknown if the piece fell into the patient and it was not recovered.Correction b5: medtronic received information that during use of a dlp aortic root cannula with a vent line, it was reported that the patient had surgery for a replacement aortic valve with a 23mm mechanical heart valve.Correction e4 (rpt.Sent to fda?): this field has been updated to yes.Correction g2 (report source): user facility has been selected.Correction g3 (date mfr rec): the date provided in the initial report 2184009-2024-00435 should have been 15 july 2024.Correction h10: the medwatch number has been added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information that the cannula tip is not radiopaque therefore it would not show up on any imaging and the tip did not show up on subsequent imaging.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AORTIC ROOT ANTEGRADE ANTEGRADE CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19836677
Report Number2184009-2024-00435
Device Sequence Number20802653
Product Code DWF
UDI-Device Identifier00613994495556
UDI-Public00613994495556
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K810548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20014L
Device Catalogue Number20014L
Device Lot Number2023120495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/29/2024
10/22/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/25/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityHispanic